MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 5-6 9MM; PRSTHESIS,KN,PTLLFMRTIBIAL,SMI-CNSTRND,CMNTD,POLYMR/MTAL/POLYMER

SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 5-6 9MM; PRSTHESIS,KN,PTLLFMRTIBIAL,SMI-CNSTRND,CMNTD,POLYMR/MTAL/POLYMER
Catalog Number 74025651
Medical Device Problem Codes Loose or Intermittent Connection (1371); Mechanical Problem (1384)
Health Effect - Clinical Codes Injury (2348); No Information (3190)
Date of Event 05/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after implanting the femur and tibia, surgeon put in the poly.Once in place, he could not get the poly to advance posteriorly and lock in to place.Multiple attempts and same result with subsequent polys.There was a consistent deformation on the posterior medial portion of the used polys.Multiple check were made to ensure the posterior aspect of the tibia tray was clear of any tissue or possible cement.Finally was able to get the 4 poly to engage after trimming some of the deformed plastic with a surgical instrument.The surgical time was extended for approximately 1 hour.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A visual inspection of the returned inserts indicated damage to the locking details and dovetails.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A dimensional inspection was attempted; the damage/deformation at several features of the device would not allow for accurate measurement.The features that could be measured were within specification.A clinical analysis indicated that several attempts have been made to obtain clinical/medical documents to no avail.Without supporting clinical/medical documents a thorough investigation cannot be performed.No harm to the patient was reported except for the additional surgery time.Should information become available this complaint can be re-assessed.A review of complaint history on the listed parts revealed no additional complaints for the listed batches.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II CR ISRT XLPE RT SZ 5-6 9MM
Common Device Name
PRSTHESIS,KN,PTLLFMRTIBIAL,SMI-CNSTRND,CMNTD,POLYMR/MTAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7653699
Report Number1020279-2018-01244
Device Sequence Number18876040
Product Code JWH
UDI-Device Identifier00885556422465
UDI-Public00885556422465
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74025651
Device Lot Number17LM20505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date06/30/2018
Supplement Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;